The prevalence of food allergy is increasing. Food allergy can be life threatening and there is no approved treatment available. Allergen avoidance and rescue medication remain the sole management tools. Complementary and alternative medicine (CAM) use is common in the United States. However, research into safety and efficacy for food allergy is limited. Continued scientific research into food allergy herbal formula 2 (FAHF-2), refined methods of formulation, purified compounds, and other modalities are needed. Traditional Chinese medicine is the main component of CAM in the United States. Conventional doctors, CAM practitioners, and patients' families must collaborate to comanage these patients.
... pooled incidence of all-grade and high-grade (grade ≥3) rash caused by vandetanib treatment AbstractText: Nine randomized controlled trials involving 4893 patients met the ... The overall incidence of all-grade and high-grade rash caused by vandetanib treatment was 46% (95% CI: 37.1%, 54.8%), and 3.2% (95% CI ... The risk ratios (RR) of all-grade and high-grade rash for vandetanib treatment versus control treatment were 2.35 (95% CI: 1.20, 4.61; P ...
This paper summarizes and reviews the mechanisms of action and data concerning efficacy of recommended treatments as well as other treatments that have been tested, independently of the outcomes, in the management of chronic spontaneous urticaria. Due to the central role of mast cells and histamine in the pathophysiology of this disease, H1-antihistamines remain the first-line treatment. However, current knowledge about this complex disease, also recognizes an important role for T lymphocytes, B lymphocytes, and autoantibodies. Implications of these others mediators thus provide further targets for treatment. Indeed, agents previously used to treat other autoimmune and inflammatory diseases, have demonstrated efficacy in chronic spontaneous urticaria and are therefore potential therapeutic alternatives for antihistamine unresponsive patients.
AbstractText: Drug-allergy interaction (DAI) alerts are generated when a known adverse sensitivity-inducing substance is prescribed. A recent study at our institution showed that providers overrode most DAI alerts, including those that warned against potentially life-threatening 'anaphylaxis' AbstractText: The aim of this study was to determine the rate of anaphylaxis overrides, the reasons for these overrides, whether the ...
Anaphylaxis (6), Allergy (3), Drug Hypersensitivity (1), more mentions
Abstract: Drughypersensitivityreactions (DHRs) represent growing health problem worldwide, affecting more than 7 ... agenda, we report the advances and use of the pioneering "Drughypersensitivity" subsection of ICD-11 and implementation in the WHO International ... accurate epidemiological data to support quality management of patients with drugallergies, and better facilitate health care planning and decision-making and ... Keyword: drughypersensitivity.
AbstractText: Defects in drug metabolic pathways could explain why some patients have a history of multiple adverse drugreactions (ADR); therefore we aimed to analyze genetic polymorphisms in a patient with multiple ADR related to drugs with a common hepatic metabolic pathway through CYP2D6 AbstractText: We report a patient with ...
Cardiovascular Diseases (1) Adverse Drug Reaction (2), Hypertension (1), Psychotic Disorders (1), more mentions
Little information exists on the frequency, severity, and timing of first-line anti-tuberculosis drug-related adverse events (TB-AEs) in HIV-tuberculosis coinfected (HIV-TB) patients in the antiretroviral therapy (ART) era. This matched-cohort study included HIV-TB patients as cases and HIV-uninfected tuberculosis (non-HIV-TB) patients as controls. Tuberculosis was culture-confirmed in both groups. Cases were matched to controls in a 1:4 ratio on age, sex, and year of diagnosis. TB-AEs were defined as Grade 2 or higher requiring drug discontinuation/regimen change. From 2003 to 2015, 94 cases and 376 controls were analyzed (95% men, 98% Asians). Standard four-drug combination therapy was initiated in 91% of cases and 89% of controls (p = 0.45). Cases had a higher frequency of TB-AE [51% (48/94) vs. 10% (39/376), p < 0.001]. Their major TB-AEs were fever (19%), rash (11%), and neutropenia (11%). TB-AEs were more severe in cases [Grade 3 or higher: cases (71%, 34/48) vs. controls (49%, 19/39), p < 0.001]. The time from treatment initiation to TB-AE was shorter in cases [median 18 (interquartile range 12-28) vs. 27 (15-57) days, p = 0.027], and 73% of TB-AEs in cases occurred within 4 weeks of starting anti-tuberculosis treatment. HIV infection was an independent risk factor for TB-AEs in the multivariate Cox analysis [adjusted HR (aHR): 6.96; 95% confidence interval: 3.93-12.3]. TB-AEs occurred more frequently in HIV-TB than in non-HIV-TB patients, and were more severe. The majority of TB-AEs occurred within 4 weeks of initiating anti-tuberculosis treatment. Because TB-AEs may delay ART initiation, careful monitoring during this period is warranted in coinfected patients.
Cardiovascular Diseases (10) Tuberculosis (10), HIV Infections (1), Neutropenia (1), more mentions